|Swollen eyes -at the end of my rope
Apr 30, 2010
Around the time I seroconverted I began waking up every single morning with severely swollen under-eyes. This has continued now for almost 2 years, I began HIV treatment 4 months ago (truvada and isentress) and the problem has yet to correct itself. There was absolutely no change in my life when I began waking up feeling tired, irritable, and swollen except for contracting the virus. Mornings where I had drinken a lot of alcohol the night before I actually wake up feeling better than after a sober night- but still not 100%. My eyes are also sometimes extremly gritty and dry (very painful) upon waking. The swelling does go down everyday and by night I look and feel completely normal, however it takes 5-8 hours of being up and awake every morning to feel releif. I have found that sleeping with my head elevated helps slightly but I usually move around at night and end up laying flat- plus I don't really see sleeping in an upright position for the rest of my life as a perminant fix. I have been to and optomatrist and gotten a complete check up and the doctor assured me everything looked fine with my eyes mechanically. My HIV doctor suspected allergies and put me on claritin, which did not offer releif even after taking it for 2 months. Basically I'm not sure where else to turn, after putting up with feeling completely awful every morning for 2 years my over all moral has really taken a beating. I'm 21 years old, exercise 3-4 times a week, and have no other health complications other than HIV and borderline hyperthyroidism (I've even been to my thyroid doctor to check my hormone levels to see if they may be having this effect on my eyes, but my results came back normal). Any suggestions would be greatly appreciated.
| Response from Dr. Henry
You sound like you have some form of serious local allergic problem/conjunctivitis or else severe dry eye. I would advise first seeing an ophthalmologist and then an allergist if no help from the eye doctor. Those complaints are not often seen due to simply HIV infection or your HIV regimen so suspect some other condition is present. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.